Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 7, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 1, 2018, 3:24 AM EST for 7 counties in Tennessee; 7 counties in Virginia. It took effect at Mar 1, 2018, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2018, 3:24 AM EST (08:24 UTC)
- In effect from
- Mar 1, 2018, 7:00 PM EST
- Expired
- Mar 2, 2018, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 74 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WWUS74 KMRX 010824 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 324 AM EST Thu Mar 1 2018 ...STRONG GUSTY WINDS EXPECTED TONIGHT OVER HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND THE GREAT SMOKY MOUNTAINS... .Building high pressure tonight will bring strong and gusty winds to the higher elevations of southwest Virginia and the Smoky Mountains in Tennessee. Elevations above 3500 feet will see sustained winds from 20 to 30 mph with gusts up to 45 mph. These winds will decrease shortly after sunrise on Friday. TNZ018-041-043-045-047-072-074-VAZ001-002-005-006-008-011630- /O.NEW.KMRX.WI.Y.0007.180302T0000Z-180302T1500Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Lee-Wise-Scott-Russell-Washington- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 324 AM EST Thu Mar 1 2018 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 7 PM this evening to 10 AM EST Friday. * EVENT...Northwest winds of 20 to 30 mph with gusts to 45 mph. * TIMING...7 PM this evening until 10 AM Friday morning. * IMPACTS...With the recent soaking rains, these gusty winds may down smaller trees and tree limbs in exposed areas. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds, particularly when driving in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
069 WWUS74 KMRX 012029 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 329 PM EST Thu Mar 1 2018 ...STRONG GUSTY WINDS EXPECTED TONIGHT OVER HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND THE GREAT SMOKY MOUNTAINS... .Building high pressure tonight will bring strong and gusty winds to the higher elevations of southwest Virginia and the Smoky Mountains in Tennessee. Elevations above 3500 feet will see sustained winds from 20 to 30 mph with gusts up to 45 mph. These winds will decrease shortly after sunrise on Friday. TNZ018-041-043-045-047-072-074-VAZ001-002-005-006-008-020430- /O.CON.KMRX.WI.Y.0007.180302T0000Z-180302T1500Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Lee-Wise-Scott-Russell-Washington- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 329 PM EST Thu Mar 1 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... * EVENT...Northwest winds of 20 to 30 mph with gusts to 45 mph. * TIMING...7 PM this evening until 10 AM Friday morning. * IMPACTS...With the recent soaking rains, these gusty winds may down trees with shallow roots and tree limbs in exposed areas. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds, particularly when driving in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
968 WWUS74 KMRX 012351 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 651 PM EST Thu Mar 1 2018 ...STRONG GUSTY WINDS EXPECTED TONIGHT OVER HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND THE GREAT SMOKY MOUNTAINS... .Building high pressure tonight will bring strong and gusty winds to the higher elevations of southwest Virginia and the Smoky Mountains in Tennessee. Elevations above 3500 feet will see sustained winds from 20 to 30 mph with gusts up to 45 mph. These winds will decrease shortly after sunrise on Friday. TNZ018-041-043-045-047-072-074-VAZ001-002-005-006-008-020930- /O.CON.KMRX.WI.Y.0007.180302T0000Z-180302T1500Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Lee-Wise-Scott-Russell-Washington- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 651 PM EST Thu Mar 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... * EVENT...Northwest winds of 20 to 30 mph with gusts to 45 mph. * TIMING...7 PM this evening until 10 AM Friday morning. * IMPACTS...With the recent soaking rains, these gusty winds may down trees with shallow roots and tree limbs in exposed areas. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds, particularly when driving in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
264 WWUS74 KMRX 020841 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 341 AM EST Fri Mar 2 2018 ...STRONG GUSTY WINDS EXPECTED THIS MORNING OVER HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND THE GREAT SMOKY MOUNTAINS... .Building high pressure will bring strong and gusty winds to the higher elevations of southwest Virginia and the Smoky Mountains in Tennessee. Elevations above 3500 feet will see sustained winds from 15 to 30 mph with gusts up to 40 mph. These winds will gradually decrease through the day. TNZ018-041-043-045-047-072-074-VAZ001-002-005-006-008-021500- /O.CON.KMRX.WI.Y.0007.000000T0000Z-180302T1500Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Lee-Wise-Scott-Russell-Washington- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 341 AM EST Fri Mar 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * EVENT...Northwest winds of 15 to 30 mph with gusts to 40 mph. * TIMING...Until 10 AM Friday morning. * IMPACTS...With the recent soaking rains, these gusty winds may down trees with shallow roots and tree limbs in exposed areas. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds, particularly when driving in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 1, 12:51 AM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 1, 12:51 AM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1251 AM EST Thu Mar 1 2018
.AVIATION...A difficult forecast with ceilings bouncing up and
down. Band of showers across our southern areas is lifting north
into the central valley. This should help keep ceilings a little
higher at CHA, but still a tempo in for IFR. TYS should stay
MVFR, with a tempo for IFR, but again obs have been coming in up
and down. TRI is the only consistent site right now with MVFR/IFR
conditions. Expecting things to improvement later in the period
as showers exit and drier air begins to move in.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through this evening for Cherokee-Clay.
TN...Flood Watch through this evening for Anderson-Bledsoe-Blount
Smoky Mountains-Bradley-Campbell-Claiborne-Cocke Smoky
Mountains-East Polk-Grainger-Hamblen-Hamilton-Jefferson-
Knox-Loudon-Marion-McMinn-Meigs-Morgan-NW Blount-North
Sevier-Northwest Cocke-Northwest Monroe-Rhea-Roane-Scott TN-
Sequatchie-Sevier Smoky Mountains-Southeast Monroe-Union-
West Polk.
VA...None.
&&
SRHazardous weather outlook, Feb 28, 3:46 AM EST, 23 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 346 AM EST Wed Feb 28 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010900- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 346 AM EST Wed Feb 28 2018 /246 AM CST Wed Feb 28 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Widespread showers are expected through tonight with periods of moderate to to locally heavy rain. A flood goes into effect for portions of East Tennessee, Southwest North Carolina, as well as the Cumberland Plateau this afternoon. With the ground already soaked from the recent rains, flooding of low-lying areas, creeks, and rivers will be possible. In response to area wide heavy rain, some larger rivers may also rise toward flood stage by tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moderate to heavy showers will continue Thursday before ending by evening as the flood watch will remain in effect through Thursday evening. Continued heavy rains could result in additional flooding of low-lying areas, creeks and rivers through Thursday evening. As rainfall ends, some area rivers may also reach flood stage by Thursday night. Building high pressure Thursday night will bring strong, gusty winds across much of the area. Higher elevations of southwest Virginia and northeast Tennessee may see gusts in excess of 40 mph before winds taper off during the day on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:51 PM EST | Areal Flood Warning | MRX | Polk | 6 hr |
| Mar 1, 6:37 AM EST | Areal Flood Warning | MRX | Bledsoe, Meigs, Rhea, Roane | 3 hr |
| Mar 1, 10:09 AM EST | Areal Flood Advisory | MRX | Blount, Cocke, Knox, Loudon, McMinn, Monroe and 1 more | 3 hr |
| Mar 1, 10:45 AM EST | Areal Flood Advisory | MRX | Bradley, McMinn, Monroe, Polk | 3 hr |
| Mar 1, 11:00 AM EST | Areal Flood Warning | MRX | Meigs, Rhea, Roane | 3 hr |
| Mar 1, 1:11 PM EST | Areal Flood Warning | MRX | Blount, Sevier | 3 hr |
| Mar 1, 4:43 PM EST | Areal Flood Warning | MRX | Blount, Sevier | 3 hr |
Nearby
Wind Advisories in Tennessee, 2018Wind Advisories in Virginia, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.